So my CA125 is going back up. From 50 at last check to 56 today. And I'm having horrible pain in my upper abdomen. Thought it was heartburn/indigestion, but OTC meds don't really help much. And I feel a lump/mass in the side of my abdomen, could be inflamed muscle, don't know. I called the dr office with this latest news and Beth advised me that Dr. S would probably want me to finish this last round of chemo, do some scans, and see where I stand. I only have 2 more infusions after today. Part of me wants to stop them now. It's likely that these drugs have stopped working, hence the rise in CA125. If that's the case, what's the point in continuing with them. I'm debating about not taking the last two and going ahead with the scans. But in reality, we're only talking 2 weeks difference. And as John said, the drugs are working some. My levels haven't skyrocketed, just bumped up a little. I suppose he's right.
The good news is my jaw issue has resolved itself. I went to see the oral surgeon and he removed the loose bone piece. Afterward, all better! He said he has seen this occurrence with normal people, maybe injuring the gum and bone with a tortilla chip or something hard and sharp. A portion of the bone dies and works its way out like a splinter. Once it's out, it's over. And that has been the case for me. Thank you, Lord, for the easy fix to this one!
The oral surgeon did mention that osteoporosis meds can cause this problem, jaw necrosis. He kept asking if I was on any of them, Fossamax, Zometa, etc. I told him no, just the chemo drugs. He couldn't find any correlation between the Avastin and jaw necrosis. I must've been mistaken in assuming Avastin was the culprit.
But the irony is this . . . Dr. S ordered a bone density scan just to see if my bones were having problems and we found that yes, I do have osteopenia, the stage just before osteoporosis. He and Beth discussed putting me on osteoporosis meds now, but with the jaw necrosis already having been an issue, the meds are out. So for now, I will go see an endocrinologist and start taking calcium and vit D.
So it sounds like I'm a train wreck! But I know it could be worse, and that's what I worry about. I'm like the train heading toward the wreck! Let's just hope I make it out alive!
In the meantime, my sister is going through a nasty divorce that came at her out of the blue. It's amazing to me how people can change so drastically, scary actually. I worry about her and she worries about me and neither one of us needs the stress of the other! And my poor mother . . . well, you can imagine! Her doctor took her off her maintenance drug to give her a break. Let's hope her cancer continues to remain stable.
I know life is a journey and that God has a plan to give us hope and a future. I'm putting my faith in Him and holding on through the bumps and turns. Every day holds a new turn and a new possibility. I'm just taking it one day at a time.